Alert archive / Alabama / Frost Advisories in 2017
Frost Advisory 2, NWS Birmingham, AL
NWS Birmingham, AL issued this frost advisory at Oct 28, 2017, 3:22 PM CDT for 9 counties in Alabama. It took effect at Oct 29, 2017, 2:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 28, 2017, 3:22 PM CDT (20:22 UTC)
- In effect from
- Oct 29, 2017, 2:00 AM CDT
- Expired
- Oct 29, 2017, 1:48 AM CDT
- In force
- Issued by
- NWS Birmingham, AL
Counties Fayette County, AL, Greene County, AL, Lamar County, AL, Marion County, AL, Pickens County, AL, Sumter County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Columbus AFB radar (KGWX), 65 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 438 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
378 WWUS74 KBMX 282022 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 322 PM CDT Sat Oct 28 2017 ALZ011>015-022-023-030-031-290900- /O.NEW.KBMX.FR.Y.0002.171029T0700Z-171029T1300Z/ Marion-Lamar-Fayette-Winston-Walker-Pickens-Tuscaloosa-Sumter- Greene- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Carrollton, Tuscaloosa, Livingston, and Eutaw 322 PM CDT Sat Oct 28 2017 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY... The National Weather Service in Birmingham has issued a Frost Advisory, which is in effect from 2 AM to 8 AM CDT Sunday. * TEMPERATURE...Temperatures will fall between 32 and 36 degrees in the advisory area. These temperatures, along with clear skies and light winds, will be favorable for the development of frost late tonight through sunrise Sunday morning. * IMPACTS...These cold conditions will damage or kill sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
1 follow-up statement
423 WWUS74 KBMX 290648 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 148 AM CDT Sun Oct 29 2017 ALZ011>015-022-023-030-031-290800- /O.CAN.KBMX.FR.Y.0002.171029T0700Z-171029T1300Z/ Marion-Lamar-Fayette-Winston-Walker-Pickens-Tuscaloosa-Sumter- Greene- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Carrollton, Tuscaloosa, Livingston, and Eutaw 148 AM CDT Sun Oct 29 2017 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Birmingham has cancelled the Frost Advisory. Cloud cover and light north winds will prevent widespread frost from developing before sunrise. Some patchy frost is still possible on vehicles and grassy areas. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Oct 28, 3:21 PM CDT, 1 minute earlier.
Area forecast discussion, Oct 28, 3:21 PM CDT, 1 minute before
Area Forecast Discussion National Weather Service Birmingham AL 321 PM CDT Sat Oct 28 2017 .SHORT TERM... Through Tonight. The cold front has now pushed east of Auburn and Troy, with rain behind the front along and east of a line from Roanoke to eastern portions of the Montgomery metro. This activity will continue to move eastward this afternoon and early evening. Given steep lapse rates aloft, isolated thunder cannot be ruled out, but severe storms are not expected. Temperatures have rebounded across the west as skies cleared behind the front, and expect low to mid 50s for that area through the rest of the afternoon. For those in the far southeast, expect a quick drop in temperature by 10-15 degrees as the front and rain arrive. For tonight, overnight temperatures will be in the mid to upper 30s areawide. As the upper level trough swings through, expect cloud cover to increase especially across the northeast. This combined with boundary layer winds at 7-10 kts will prevent ideal radiational cooling conditions. However, strong cold advection will allow temperatures to fall into the 33-36F degree range across the west, where winds will be slightly weaker and cloud cover less. These area will have the best chance for areas of frost to develop, and have issued a Frost Advisory for late tonight through sunrise Sunday. 14 .LONG TERM... Sunday through Saturday. Cold advection will continue on Sunday with the passage of a strong upper-level trough. Afternoon temperatures should only reach the low 50s in the Northeast with mid to upper 50s farther south. A surface ridge axis should lead to light winds and strong radiational cooling Sunday night. Frost is likely for most of the area with temperatures in the 34-36F range. The usual cold spots in the northeast quadrant of the CWA could drop into the 30-32F range for a few hours around daybreak, and a freeze watch may become necessary. Monday should feature temperatures quite a bit warmer as height rises occur along with a northwest flow becoming westerly at 500mb. This transition to west-southwest flow aloft will continue into Tuesday and the rest of the week, leading to an increase in temperatures and moisture content. Rain chances will also increase for Wednesday through Saturday especially across the North and West as a series of shortwave troughs pass through. Timing and strength of individual impulses remains unclear. 87/Grantham && .AVIATION... 18Z TAF Discussion. The surface cold front was near a AUO to TOI line, with an area of rain and IFR cigs behind the front. Time timed out the rainfall ending and cig improvement based on current radar and satellite trends. Low stratus will push eastward with the rain, leaving MVFR cigs, which become scattered this evening. Winds will remain out of the northwest around 10kts thru the afternoon. As the upper level trough passes the area tonight, an increase in low level moisture could bring a bkn MVFR deck back to the northeast, and ASN and ANB, after 06Z. Have kept the other northern terminals with a scattered deck overnight, but that might need to be adjusted to bkn with later forecasts. 14 && .FIRE WEATHER... Dry air will spread into the area behind an exiting cold front this evening, with dry conditions continuing through at least Tuesday. There are no fire weather concerns at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 34 52 31 65 40 / 10 0 0 0 0 Anniston 35 52 32 65 41 / 10 0 0 0 0 Birmingham 36 54 36 66 45 / 10 0 0 0 0 Tuscaloosa 35 56 35 69 44 / 10 0 0 0 0 Calera 36 54 36 66 43 / 10 0 0 0 0 Auburn 37 54 35 64 43 / 20 0 0 0 0 Montgomery 38 57 36 69 44 / 10 0 0 0 0 Troy 37 56 33 67 42 / 10 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... Frost Advisory from 2 AM to 8 AM CDT Sunday for the following counties: Fayette...Greene...Lamar...Marion...Pickens...Sumter... Tuscaloosa...Walker...Winston. &&
Hazardous weather outlook, Oct 28, 4:32 AM CDT, 10 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 432 AM CDT Sat Oct 28 2017 ALZ011>015-017>050-291245- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 432 AM CDT Sat Oct 28 2017 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A cold airmass will move into the region this weekend. Temperatures could drop to 30-32 degrees late Sunday night into Monday morning in localized spots across the northeast part of the area. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
Nearby
Frost Advisories in Alabama, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.